SMITH & NEPHEW, INC. JUNI OX FB FEM SZ 4 LM RL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Model Number |
71422344 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
02/22/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, after a right uka surgery performed in (b)(6) 2016, patient experienced an infection.This event was addressed by conducting an additional surgery on (b)(6) 2017, but it is unknown what specific intervention was performed.The components were not explanted.This information was provided by the national joint registry of the united kingdom, as part of a retrospective data collection of patients who underwent a revision surgery of journey uni prothesis.As such, no further information will be available.
Additional Manufacturer Narrative
Section h10: given the nature of the alleged incident, the device, could not be returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, an additional surgery was performed approximately 11 months post right uka due to infection.As of the date of this medical investigation, the requested clinical documentation has not been received as the information was provided by the national joint registry of the united kingdom as part of a retrospective data collection, and reportedly, no further information will be available.Without the requested medical documentation, the source of the reported infection could not be concluded.The patient outcome beyond that which was reported could not be determined; therefore, no further medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that acute post-surgical wound infection has been identified in possible adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the sterilization records revealed the batch was sterilized within normal parameters.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could include but are not limited to loss of sterility during procedure, patient reaction, and post-operative healing issue.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference number: (b)(4).